Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 76, NWS Wakefield, VA

September 10, 2020Prince George County, City of Hopewell, City of Petersburg, Virginia

NWS Wakefield, VA issued this flash flood warning at Sep 10, 2020, 6:57 PM EDT for Prince George County, City of Hopewell, City of Petersburg, Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2020, 6:57 PM EDT (22:57 UTC)
Expired
Sep 10, 2020, 9:06 PM EDT
In force
2 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Hopewell, VA, City of Petersburg, VA, Prince George County, VA

The radar

The Norfolk radar (KAKQ), 39 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 7:15 PM EDTFLASH FLOOD2 Se Birchett Estate, VAOLD STAGE RD AT RUFFIN RD CLOSED DUE TO HIGH WATER. TIME OF FIRST OCCURRENCE APPROXIMATED.
Sep 10, 7:15 PM EDTFLASH FLOOD2 Sse Jordan Point Coun, VAMERCHANTS HOPE RD AND MILSTONE DR CLOSED DUE TO HIGH WATER. TIME OF FIRST OCCURRENCE APPROXIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2020-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2020-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1088 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

692 
WGUS51 KAKQ 102257
FFWAKQ
VAC149-670-730-110200-
/O.NEW.KAKQ.FF.W.0076.200910T2257Z-200911T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
657 PM EDT Thu Sep 10 2020

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  Northwestern Prince George County in south central Virginia...
  The City of Hopewell in south central Virginia...
  The Southeastern City of Petersburg in south central Virginia...

* Until 1000 PM EDT.

* At 657 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Petersburg, Hopewell, Fort Lee, Prince George, Jordans Point, New 
  Bohemia, Birchett Estate, Jordan Point Country Club and Richard 
  Bland College.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3719 7737 3731 7732 3732 7729 3731 7728
      3732 7728 3732 7727 3731 7725 3731 7723
      3730 7721 3727 7720 3721 7721 3714 7728
      3711 7740 3717 7740

FLASH FLOOD...RADAR INDICATED

$$

RMM
1 follow-up statement
642 
WGUS71 KAKQ 110106
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
906 PM EDT Thu Sep 10 2020

VAC149-670-730-110116-
/O.CAN.KAKQ.FF.W.0076.000000T0000Z-200911T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Prince George VA-City of Hopewell VA-City of Petersburg VA-
906 PM EDT Thu Sep 10 2020

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN PRINCE GEORGE 
COUNTY AND THE CITY OF HOPEWELL AND THE SOUTHEASTERN CITY OF 
PETERSBURG...

The heavy rain has ended. Flood waters will slowly recede. Please 
continue to heed remaining road closures.

A Flash Flood Watch remains in effect until 1200 AM EDT for portions 
of east central Virginia...eastern Virginia...south central Virginia 
and southeast Virginia.

LAT...LON 3719 7737 3731 7732 3732 7729 3731 7728
      3732 7728 3732 7727 3731 7725 3731 7723
      3730 7721 3727 7720 3721 7721 3714 7728
      3711 7740 3717 7740

$$

RMM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 3:41 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Sep 10, 3:41 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
341 PM EDT Thu Sep 10 2020

.SYNOPSIS...
An inverted trough will remain near the area through late this
evening. This will result in numerous showers and possible
thunderstorms across the area. A boundary approaches the local
area from the north Friday morning and crosses part of the local
area during the day on Friday. That front stalls near or just
south of the forecast area on Saturday before moving back north
of the area by Sunday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 340 PM EDT Thursday...

Late this afternoon, a strong ridge aloft remains across the wrn
Atlantic...east of our area. However...there is a weak wave aloft
moving northward through the Mid-Atlantic region to the west of the
center of the ridge. At the surface, an inverted trough has moved
W/NW with the trough axis centered from SE NC to along/just E
of the I-95 corridor. Showers and a few thunderstorms have
initiated along the convergence zone situated in the vicinity of
the sfc trough axis. So far, coverage has been highest in an
area from just NE of the Richmond metro to the VA Northern Neck
(and also N of the Potomac River). Expect pcpn coverage to peak
by early evening in a N-S oriented corridor just E of I-95 from
south-central VA NNE to the VA Northern Neck (and perhaps
Dorchester County, MD).

PWs are 2-2.4" across the area and environmental wind profiles
suggest training storms. There has already been significant
flash flooding w/ training storms just to the north of the
forecast area...with FLSs/Base FFWs across the VA Northern
Neck. Expect just scattered showers/tstms across wrn and far ern
portions of the forecast area (away from the sfc trough
axis/convergence zone). While the flash flood threat is greatest
along/just E of I-95...will keep the Flash Flood Watch as is
(in effect through 04z/midnight) and will let the evening shift
cancel parts of it early if needed. The most active period in
terms of pcpn coverage will be from now to around 8 PM...but
CAMs are still showing a chc for scattered showers through much
of the night...especially across NE portions of the forecast
area. The flash flood threat will be quite low but non-zero
after 10 PM-midnight. Patchy fog is possible late
tonight...especially across wrn portions of the area. Forecast
lows range from 71-76F.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 145 PM EDT Thursday...

On Friday, the Bermuda ridge weakens slightly and retreats a bit to
the south and east. Meanwhile, at the surface, a cold front slowly
crosses the local area from the N...but weakens some as it does so.
After PoPs below 30% during the morning, showers and a few tstms are
once again expected to start developing by midday-early aftn (mainly
S of I-64 in srn VA/NE NC). Will have chc PoPs across nrn zones from
18z Fri-00z Sat. Pcpn coverage diminishes Fri night...but will keep
chc PoPs S/slight chc PoPs N for showers (as the front stalls across
nrn NC). The latest 12z/10 CAMs are hinting that the best chc for
excessive rainfall will be across SE VA/NE NC (HREF probabilities of
3"/3 hour as high as 50%). On the other hand, the HREF has no
probabilities for 3"/3 hour rainfall across the N/NW (which makes
some sense given that the front will cross these areas earlier in
the day). The cooler airmass immediately behind the front will be
fairly shallow...and with northeasterly flow behind the
front...there will be plenty of moisture for BKN-OVC cloud cover
following the FROPA. Highs Fri in the low 80s N/mid 80s SE. The
pressure gradient increases Fri night as high pressure settles over
New England...which may result in NE winds gusting up to 30 mph near
the coast.

The high moves over the Canadian Maritimes on Sat. That high will
try to build into the local area during this time while the front
lingers near or just south of the forecast area. Mostly
clouds/breezy with ENE-NE winds on Sat...especially near the coast.
Still have PoPs of 15-30% NE/50-65% SW on Sat (mainly
showers...perhaps a rumble of thunder S). Not expecting as high of
flash flood threat on Sat when compared to Fri. Highs Sat in the low
70s across the far NW...mid 70s from central VA to the Lower MD Ern
Shore...and upper 70s-low 80s S and SE. Upper ridging builds back N
and NW from Sat night-Sun as the front moves back to our N as a warm
front. Isolated showers Sat night-Sun AM give way to scattered
showers/tstms by Sun aftn. PoPs are highest (50-60%) NW Sun aftn w/
lesser pcpn coverage SE (which will be closer to the upper ridge
offshore). Lows Sat night range from the mid 60s NW to the low/mid
70s SE. Highs Sun in the low 80s across the far NW...mid 80s from
the I-95 corridor to the Lower Ern Shore...and upper 80s SE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 330 PM EDT Thursday...

Overall the operational models are still in decent agreement with a
Eastern US Trough being the dominant weather feature in the extended
period, but the strength of the trough and differs. Southerly flow
sets up Monday ahead of a weak cold front which slowly approaches
from the west and eventually pushes offshore Tue morning. Kept a
blend between the synoptic models increasing POP especially
late Mon morning and through the afternoon. POPs should decrease
from west to east monday evening and overnight into Tue
morning.

POPs lessen mid week and have removed all POPs for Wed. There is a
slight chance of showers early over MD on Thu and then a slight
chance of showers and storms over the piedmont Thu afternoon ahead
of the next front. POPS increase to chance from west to east Thu
evening as a weak cold front tries to push through.

For temperatures...next week after a cooler day Monday things warm
up and will be seasonably warm. Have bumped up readings into
the in the mid 90s Wed and Thu. Lows in the low to mid 70s.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 145 PM EDT Thursday...

VFR to MVFR CIGs may prevail most of this aftn/evening...with
lcl IFR possible late this aftn across far SE VA-NE NC. There
is the potential from very heavy rain from SHRAs...ISOLD- SCT
tstms. ESE winds avg 10 kt or less. Widespread SHRAs...and poss
ISO evening tstms are expected across terminals this evening
and again on Fri. Widespread IFR/LIFR expected late
tonight/early Friday, with VSBY restrictions most likely at
KRIC/KSBY/KPHF after 07z/Fri, gradually returning to VFR/MVFR
Friday aftn.

Outlook: BKN- OVC clouds and high PoPs will remain for much of
the upcoming weekend/into early next week.

&&

.MARINE...
As of 230 PM EDT Thursday...

Latest analysis shows nearly stationary trough located just to the
west of the waters. Winds generally remain out of the SE to SSE at
around 10 to 15 knots with locally higher gusts. Seas across the
southern most coastal zone are still approaching 5 feet at times,
opted against a Small Craft Advisory since the higher seas are
fairly localized and are expected to be on a decreasing trend
through the evening hours. Otherwise seas are generally around 3 to
4 feet with waves in the Bay around 1 to 2 feet.

The center of a surface high pressure will track along the
U.S./Canada border tomorrow into Saturday. As the center of high
pressure tracks north of the region, still anticipating NE to E
winds to increase to around 15 to 25 knots over the waters,
especially Friday night through Saturday. Seas will also increase to
at least 4-7 feet (8 feet out 20 nm). Small Craft Advisories will
likely be needed for a majority of the waters due to a combination
of elevated winds/high seas beginning Friday night and persisting
through Saturday. Winds diminish Sunday, but seas likely remain
elevated for much of the next week, leading to continued SCA
conditions.

&&

.HYDROLOGY...
As of 300 PM EDT Thursday...

A Flood Warning remains in effect for the Blackwater River near
Zuni until midnight. The water level has crested there and will
continue to slowly fall...unless additional heavy rain falls
near there from now through the evening. Have kept Franklin out
of the warning for now as the latest forecast keeps them below
flood stage.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until midnight EDT tonight for MDZ021>025.
NC...Flash Flood Watch until midnight EDT tonight for NCZ012>017-
     030>032-102.
VA...Flash Flood Watch until midnight EDT tonight for VAZ064-
     075>090-092-093-095>100-511>525.
MARINE...None.

&&

SYNOPSIS...ERI
NEAR TERM...ERI
SHORT TERM...ALB/ERI
LONG TERM...JAO
AVIATION...ALB/MAM
MARINE...AJB
HYDROLOGY...
Hazardous weather outlook, Sep 10, 3:19 PM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
319 PM EDT Thu Sep 10 2020

MDZ021>024-NCZ012>017-030>032-VAZ064-075>090-092-093-095>097-511>525-
111930-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
319 PM EDT Thu Sep 10 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Numerous showers and isolated thunderstorms are expected each day
on each day from Friday through Monday. Locally heavy rainfall from
the showers and storms could result in a few instances of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-065>069-509-510-111930-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
319 PM EDT Thu Sep 10 2020

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers are expected through tonight. Locally
heavy rainfall from the showers could result in a few instances of
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Numerous showers and isolated thunderstorms are expected each day
on each day from Friday through Monday. Locally heavy rainfall from
the showers and storms could result in a few instances of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-111930-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
319 PM EDT Thu Sep 10 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Numerous showers and isolated thunderstorms are expected each day
on each day from Friday through Monday. Locally heavy rainfall from
the showers and storms could result in a few instances of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 10, 3:55 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT THU SEP 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     FLASH FLOOD      1 SSE OAK GROVE         38.17N 76.99W
09/10/2020                   WESTMORELAND       VA   911 CALL CENTER

            PORTIONS OF LEEDSTOWNE ROAD CLOSED DUE TO
            FLOODING.

&&

BUTNER
Special weather statement, Sep 10, 6:00 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wakefield VA
600 PM EDT Thu Sep 10 2020

VAZ076>078-085-520-522-102245-
Middlesex-Richmond-Northumberland-Lancaster-Eastern Essex-Eastern
King and Queen-
600 PM EDT Thu Sep 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL KING AND
QUEEN...NORTHWESTERN MIDDLESEX...NORTHWESTERN NORTHUMBERLAND...
SOUTHEASTERN RICHMOND...EASTERN ESSEX AND WESTERN LANCASTER
COUNTIES...

At 559 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Farnham to near Sharps to Jamaica.
Movement was east to northeast at 10 mph.

Wind gusts in excess of 30 mph are possible with these storms.

Rainfall amounts of 1 to 2 inches are possible with these storms.

These storms will be near...
  Morattico around 615 PM EDT.
  Farnham and Haynesville around 620 PM EDT.
  Robley around 630 PM EDT.
  Urbanna around 635 PM EDT.
  Callao, Lancaster and Heathsville around 645 PM EDT.

Other locations impacted by these storms include Lottsburg, Mollusk,
Senora, Nuttsville, Belle Isle State Park, Warner, Tidewater,
Kennard, Dodlyt and Samos.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3803 7652 3802 7650 3786 7642 3765 7653
      3762 7680 3777 7675 3791 7677 3797 7665
      3797 7664 3798 7663 3804 7652
TIME...MOT...LOC 2159Z 250DEG 9KT 3789 7670 3780 7667 3770 7671

BROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 10:46 PM EDTAreal Flood WarningAKQIsle of Wight, Southampton33 hr
Sep 10, 3:01 AM EDTAreal Flood AdvisoryAKQGloucester, Lancaster, Mathews, Middlesex3 hr
Sep 10, 3:47 AM EDTFlash Flood WarningAKQLancaster, Middlesex3 hr
Sep 10, 4:25 AM EDTAreal Flood AdvisoryAKQEssex, King and Queen, Middlesex3 hr
Sep 10, 4:32 AM EDTAreal Flood AdvisoryAKQHanover, King and Queen, King William3 hr
Sep 10, 5:18 AM EDTAreal Flood AdvisoryAKQRichmond, Westmoreland3 hr
Sep 10, 5:53 AM EDTAreal Flood AdvisoryAKQLancaster, Northumberland2 hr
Sep 10, 6:09 AM EDTSpecial Weather StatementAKQGloucester51 min
Sep 10, 6:46 AM EDTAreal Flood AdvisoryAKQLancaster, Middlesex119 min
Sep 10, 6:46 AM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth44 min
Sep 10, 7:20 AM EDTAreal Flood WarningAKQEssex, King and Queen, Lancaster, Middlesex6 hr
Sep 10, 7:40 AM EDTAreal Flood AdvisoryAKQNorthampton3 hr
Sep 10, 8:01 AM EDTSpecial Weather StatementAKQCity of Chesapeake44 min
Sep 10, 8:57 AM EDTSpecial Weather StatementAKQCity of Virginia Beach48 min
Sep 10, 9:57 AM EDTSpecial Weather StatementAKQIsle of Wight, City of Suffolk48 min
Sep 10, 10:14 AM EDTFlash Flood WarningAKQLancaster, Middlesex3 hr
Sep 10, 10:31 AM EDTAreal Flood AdvisoryAKQIsle of Wight, City of Suffolk3 hr
Sep 10, 11:16 AM EDTSpecial Weather StatementAKQIsle of Wight44 min
Sep 10, 2:51 PM EDTAreal Flood AdvisoryAKQEssex, Richmond, Westmoreland21 min
Sep 10, 3:12 PM EDTFlash Flood WarningAKQEssex, Richmond, Westmoreland3 hr
Sep 10, 3:32 PM EDTAreal Flood AdvisoryAKQEssex, Hanover, King and Queen, King William, New Kent3 hr
Sep 10, 3:40 PM EDTAreal Flood AdvisoryAKQEssex, Richmond, Westmoreland3 hr
Sep 10, 4:05 PM EDTFlash Flood WarningAKQHanover, King and Queen, King William, New Kent3 hr
Sep 10, 4:48 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Henrico, Prince George, City of Hopewell3 hr
Sep 10, 5:35 PM EDTAreal Flood AdvisoryAKQDinwiddie, Greensville, Prince George, Sussex, City of Emporia3 hr
Sep 10, 5:52 PM EDTAreal Flood WarningAKQEssex, Richmond, Westmoreland6 hr
Sep 10, 6:00 PM EDTSpecial Weather StatementAKQRichmond45 min
Sep 10, 6:04 PM EDTAreal Flood AdvisoryAKQCharles City, Dinwiddie, Prince George, City of Petersburg3 hr
Sep 10, 7:32 PM EDTAreal Flood AdvisoryAKQCharles City, Isle of Wight, James City, Prince George, Southampton, Surry and 3 more3 hr

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.